MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted, the patient was seen in (b)(6) 2022 and was very unhappy with the vision in the left eye.The patient complained of poor vision (20/25), but mostly debilitating glare.The patient continued to go back to the surgeon over a year's time, being continually assured that things would get better.The patient does not want to return to the surgeon for any care and does not want to have the right eye done until this is resolved.The surgeon is considering recommending replacement of the iol with a standard monofocal iol.Pre-operative, the patient was a high minus - 10.00 with best corrected visual acuity 20/50.Through follow-up, it was learned that the patient's symptoms first started on (b)(6) 2021.There has been no medical or surgical intervention required and no planned interventions.The lens remains implanted.The patient will be having a lipiflow treatment done on (b)(6) 2023.No further information was provided.
 
Additional Manufacturer Narrative
Ethnicity: unknown; requested but not provided.If explanted, give date: not applicable, as the lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Multiple attempts have been made to obtain the missing information, however, to date, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, it was learned that the patient does not complain of dry eye or irritation in left eye (os), but does complain of post-operative ¿glare¿.In thinking the glare may be meibomian gland dysfunction (mgd) related and lipiflow treatment is being tried to try and reduce symptoms before explant alternative.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16486776
Report Number3012236936-2023-00563
Device Sequence Number15183260
Product Code POE
UDI-Device Identifier05050474591691
UDI-Public(01)05050474591691(17)220720
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/04/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite